Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 6, 2014, 12:01 PM EDT for Palm Beach County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 12:01 PM EDT (16:01 UTC)
- Expired
- Sep 6, 2014, 12:19 PM EDT
- In force
- 18 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3130 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS52 KMFL 061601 SVRMFL FLC099-061630- /O.NEW.KMFL.SV.W.0032.140906T1601Z-140906T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1201 PM EDT SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA... * UNTIL 1230 PM EDT * AT 1201 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WELLINGTON...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...WELLINGTON...ROYAL PALM BEACH...LOXAHATCHEE GROVES...THE ACREAGE...LION COUNTRY SAFARI PARK...GOLDEN LAKES AND LOXAHATCHEE NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2670 8016 2663 8020 2664 8040 2686 8031 TIME...MOT...LOC 1601Z 125DEG 7KT 2667 8021 $$
1 follow-up statement
143
WWUS52 KMFL 061619
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1219 PM EDT SAT SEP 6 2014
FLC099-061628-
/O.CAN.KMFL.SV.W.0032.000000T0000Z-140906T1630Z/
PALM BEACH FL-
1219 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2670 8016 2663 8020 2664 8040 2686 8031
TIME...MOT...LOC 1618Z 125DEG 7KT 2669 8024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 10:20 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 6, 10:20 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1020 AM EDT SAT SEP 6 2014 .UPDATE... A SURFACE TROUGH REMAINED ACROSS SOUTHEAST GEORGIA...WITH MID/UPPER LEVEL VORT OVER NORTHEAST FLORIDA. SURFACE RIDGE AXIS WAS ACROSS CENTRAL FLORIDA...PROVIDING EASTER FLOW ACROSS THE REGION. SCATTERED SHOWERS AND ISOLATED STORMS WERE ONGOING ACROSS THE EAST COAST METRO AREAS THIS MORNING. THE 12Z SOUNDING SHOWED MOIST CONDITIONS WITH PWAT REMAINING AROUND 2 INCHES. WARMER TEMPS WERE NOTED AROUND 700MB...AND 500MB TEMPS REMAINED AROUND -8C. SO THE RESULT IS STEEP 700-500MB LAPSE RATES OF 7.0 C/KM...AND STRONG TO ISOLATED SEVERE DOWNBURST WINDS ARE POSSIBLE ACROSS THE INTERIOR AND TOWARD THE GULF COAST THIS AFTERNOON. SMALL HAIL IS ALSO POSSIBLE. MOVED THE HIGHEST POPS FOR THE EAST COAST TO THE MORNING AND EARLY AFTERNOON HOURS...AND CUT BACK POPS AFTERWARD FOR THE EAST COAST DUE TO THE EAST COAST SEA BREEZE PUSHING INLAND. OTHERWISE...NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS THE INTERIOR AND GULF COAST THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 844 AM EDT SAT SEP 6 2014/ AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MAJORITY OF THE 24 HR TAF PERIOD WITH LIGHT TO MODERATE SOUTHEAST WINDS CONTINUING. THE BEST CHANCE FOR SHOWERS/TSTMS ALONG THE EAST COAST WILL CONTINUE THROUGH THE MORNING HOURS BEFORE SHIFTING INLAND ACROSS THE INTERIOR AND GULF AREAS THIS AFTERNOON/EARLY EVENING. WESTERLY WINDS ASSOCIATED WITH THE GULF COAST SEA BREEZE WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS AT SITE APF...WHICH SHOULD KEEP THE BULK OF THE AFTERNOON SHRA/TSTM ACTIVITY JUST INLAND. /85 PREV DISCUSSION... /ISSUED 345 AM EDT SAT SEP 6 2014/ DISCUSSION... ONE OF THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION INCLUDE A SURFACE TROUGH JUST TO THE NORTH OF NORTH FLORIDA AND A TRAILING WEAK TROUGH EXTENDING SOUTHWARD INTO THE GULF WATERS JUST WEST OF FLORIDA. RECENT WATER VAPOR IMAGERY AND THE LATEST GUIDANCE ALSO INDICATE A LARGE AMPLITUDE MID TO UPPER LEVEL TROUGH OFF THE SOUTHEAST U.S. ATLANTIC COAST AND EXTENDING SOUTHWARD TO THE BAHAMAS ISLANDS. ADDITIONAL SYNOPTIC FEATURES INCLUDE A TROPICAL WAVE APPROXIMATELY SOUTH OF THE WEST COAST OF CUBA AND ANOTHER TROPICAL WAVE IN THE VICINITY OF HISPANIOLA WITH RECENT SATELLITE IMAGERY INDICATING VERY ACTIVE CONVECTION AND WIDESPREAD THUNDERSTORMS IN THE VICINITY OF CUBA. THE COMBINATION OF ALL THESE SYNOPTIC FEATURES WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVER THE WEEKEND WITH THE MOST ACTIVITY EXPECTED ACROSS THE INTERIOR SOUTH FLORIDA PENINSULA DURING THE AFTERNOON AND EVENING HOURS. TODAY THE COMBINATION OF THE NORTHERN PERIPHERY OF THE TROPICAL WAVE SOUTH OF CUBA AND THE UPPER LEVEL LOW COULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ATLANTIC AND GULF WATERS AND IS INDICATED IN THE FORECAST. THE LATEST GUIDANCE INDICATES THAT 500 HPA TEMPERATURES COULD REACH AROUND -9 CELSIUS WHICH IS WELL BELOW CLIMATOLOGY AND MAY ALLOW FOR THE POTENTIAL FOR A FEW STRONG THUNDERSTORMS TODAY. FOR SUNDAY...VERY SIMILAR CONDITIONS ARE EXPECTED TO PREVAIL...I.E. LINGERING DEEP MOISTURE AND THE UPPER LEVEL LOW REMAINING NEARLY STATIONARY AND WILL ALSO RESULT IN ACTIVE AFTERNOON AND EVENING CONVECTION WITH A FEW STRONG THUNDERSTORMS POSSIBLE ON SUNDAY AFTERNOON AND EVENING. THE EXTENDED GUIDANCE CONTINUES TO INDICATE THAT THE UPPER LEVEL LOW COULD LINGER IN THE VICINITY OF THE BAHAMAS INTO THE EARLY PART OF NEXT WEEK WITH MAINLY AN EASTERLY FLOW REGIME FORECAST FOR THE EXTENDED PERIODS WITH DIURNALLY DRIVEN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS FORECAST. MARINE... GENERALLY EASTERLY TO EAST SOUTHEASTERLY WINDS AROUND 10 KNOTS WILL PREVAIL ACROSS THE REGIONAL WATERS TODAY THROUGH THE REMAINDER OF THE WEEKEND. EARLY NEXT WEEK WINDS ARE FORECAST TO GRADUALLY INCREASE TO THE 10 TO 15 KNOT RANGE. SEAS ARE FORECAST TO BE MAINLY AROUND 2 FEET ACROSS THE ATLANTIC WATERS THROUGH THE WEEKEND WITH GULF SEAS 2 FEET OR LESS. EARLY NEXT WEEK REGIONAL SEAS AROUND 2 FEET ARE FORECAST WITH THE AFOREMENTIONED GRADUAL INCREASE IN THE WINDS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 78 89 78 / 40 40 50 20 FORT LAUDERDALE 90 80 90 80 / 40 40 50 30 MIAMI 90 79 90 79 / 40 30 40 20 NAPLES 90 76 90 76 / 60 30 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...84/AK LONG TERM....84/AK
Hazardous weather outlook, Sep 6, 10:33 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1033 AM EDT SAT SEP 6 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070245- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1033 AM EDT SAT SEP 6 2014 ...STRONG STORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE PRIMARY POTENTIAL IMPACTS. WIND: GUSTY WINDS OF 40 TO 55 MPH ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS. HAIL: SMALL HAIL WILL BE POSSIBLE FROM THE STRONGER STORMS THAT DEVELOP. TEMPERATURES: THE HEAT INDEX COULD REACH FROM 100 TO 104 DEGREES ACROSS PORTIONS OF THE INTERIOR PENINSULA TODAY. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE INTERIOR PENINSULA HAVING THE GREATEST COVERAGE. A FEW STORMS COULD CONTAIN GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.